MAUDE Adverse Event Report: BECTON DICKINSON SMARTSITE VIALSHIELD 20MM CLOSED VAD; VIAL ACCESS DEVICE

BECTON DICKINSON SMARTSITE VIALSHIELD 20MM CLOSED VAD; VIAL ACCESS DEVICE
Model Number MV0520
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: (b)(4).Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the smartsite vialshield 20mm closed vad had foreign matter in the expansion chamber.The following information was provided by the initial reporter: "customer states that texium vented vial adapter has some type of foreign matter which looks like a black speck inside the expansion chamber.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one sample was submitted for quality investigation.The sample was sent to yukon medical for further investigation with the manufacturer.The complaint of foreign matter in the bell of the device was confirmed.A device history record review could not be performed on model mv0520 because a lot number was not provided by the customer.The most probable root of entry of the contaminate into the bell is during the manufacturing of the film or during assembly of the bell.This incident has been added to our database of reported incidents.

Brand Name
SMARTSITE VIALSHIELD 20MM CLOSED VAD
Common Device Name
VIAL ACCESS DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10775347
Report Number2243072-2020-01774
Device Sequence Number1138203
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1